Neuropathy

I am 64 and suffer with Neuropathy in both feet, I have been taking blood pressure tablets and statins for 10 years and the doctors seem to think this is the likely cause, I have been tested for a whole range of conditions which have all come back negative including diabetes, it is now considered idiopathic which is frustrating as my mobility is rapidly deteriorating, I feel like the doctors and specialists have washed their hands of it, any help welcome

George

2 Replies

oldestnewest
  • Hi. George,

    I too have PN with no apparent reason and am in constant pain from my knees through to my feet.I was playing tennis 3 or 4 times a week up until 4 years ago and now use a stick for balance and walk very slowly. If anything it can be even worse when in bed. Medication is paracetamol and pregabalin, which helps but only a little.

    I try to keep active having a walk before breakfast almost each morning.Distracting myself helps as does a sleep in the afternoon, if possible.

    If anyone has any thoughts on this I'd welcome them. Best wishes to all. Pendleton.

  • HI Gents

    I was diagnosed with PN several months ago when my facial nerves started to deteriorate. This then spread to my feet, legs and hands and appears to get worse by the day.

    I have had several tests but all came back fine ( I am not diabetic) and am now awaiting an MRI scan to see if the problem is in my brain.

    Apparently, there is no cure for this ailment and the Consultant has advised against taking "wonder cures" he has however, recommended placing nylon scouring pads in my socks when I walk around the house as this will stimulate the nerves in my feet. It is early days yet so I cannot say whether it has any effect or not but thanks to this site,I also discovered that the symptoms can be brought on by taking Flechanide.

    I have taken this drug for atrial fibrillation for many years now but have up until now, never really looked at the side effects. I have since spoken to my GP as I appear to have been suffering from several of the side effects for years but he is reluctant to make a decision on stopping or changing the drug.

    My advice to anyone suffering with PN is to keep walking if possible, being static will only make things worse.

    Regards

    Peter (68)

You may also like...